Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
An "accidental"' acute psychosis with ecstasy use
Autore:
Vaiva, G; Boss, V; Bailly, D; Thomas, P; Lestavel, P; Goudemand, M;
Indirizzi:
Univ Lille 2, CHRU Lille, Dept Psychiat, Lille, France Univ Lille 2 Lille France e 2, CHRU Lille, Dept Psychiat, Lille, France Univ Lille 2, CHRU Lille, Emergency Dept, Lille, France Univ Lille 2 Lille France 2, CHRU Lille, Emergency Dept, Lille, France
Titolo Testata:
JOURNAL OF PSYCHOACTIVE DRUGS
fascicolo: 1, volume: 33, anno: 2001,
pagine: 95 - 98
SICI:
0279-1072(200101/03)33:1<95:A"APWE>2.0.ZU;2-U
Fonte:
ISI
Lingua:
ENG
Soggetto:
MDMA ECSTASY; COMPLICATIONS;
Keywords:
acute psychosis; drug abuse; ecstasy; emergency psychiatry; social phobia;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Social & Behavioral Sciences
Citazioni:
22
Recensione:
Indirizzi per estratti:
Indirizzo: Vaiva, G Univ Lille 2, Clin Michel Fontan, 6 Rue Prof Laguesse, F-59037 Lille, France Univ Lille 2 6 Rue Prof Laguesse Lille France F-59037 le, France
Citazione:
G. Vaiva et al., "An "accidental"' acute psychosis with ecstasy use", J PSYCH DR, 33(1), 2001, pp. 95-98

Abstract

Over the last 10 years, Europe has witnessed the development of the ecstasy phenomenon; this term is used to describe several products sharing more or less the same effects. The most widely used and hence the most well knownis 3,4 MDMA, but MDA, MDEA, MBDB and even 2CB or nexus are available. The psychopathological consequences of MDMA use in man are relatively poorly understood. The case reported here involves an acute psychotic episode with residual symptoms after six months, with a sudden onset at least 12 hours after taking alcohol and ecstasy without realising it, in an individual with no previous psychopathology other than a moderate anxiety disorder. Twelve cases of acute psychotic episodes after taking ecstasy have been reported in the literature; two after taking the drug on two occasions and one after a single use. No authors have examined the previous mental state or possible previous psychopathology with any precision. The present subject had not displayed any previous psychotic behavior when tested with a proven standardized interview technique: this was confirmed by his peers and his family. He did, however, show signs of social phobia. Although the personality of an individual is a factor in taking a drug, and probably in the quality of the psychotropic effects experienced, a host of arguments favor the appearance of psychotic symptoms de novo, which were probably related to direct toxicity by MDMA and/or its metabolites on the serotoninergic neurons.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 19/01/20 alle ore 11:35:25